Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 4, 2009, 3:43 PM MDT for Adams County, Weld County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2009, 3:43 PM MDT (21:43 UTC)
- Expired
- Jul 4, 2009, 4:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Adams County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 042143 SVRBOU COC001-123-042245- /O.NEW.KBOU.SV.W.0113.090704T2143Z-090704T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 343 PM MDT SAT JUL 4 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO SOUTHEASTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 445 PM MDT * AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF HUDSON...OR 20 MILES SOUTH OF GREELEY...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGGEN... PROSPECT VALLEY...LOCHBUIE...KEENESBURG AND HUDSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4023 10415 3974 10414 3999 10480 4032 10455 TIME...MOT...LOC 2143Z 293DEG 27KT 4013 10460 $$ BARJENBRUCH
2 follow-up statements
000 WWUS55 KBOU 042217 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 417 PM MDT SAT JUL 4 2009 COC001-123-042245- /O.CON.KBOU.SV.W.0113.000000T0000Z-090704T2245Z/ ADAMS CO-WELD CO- 417 PM MDT SAT JUL 4 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTH CENTRAL WELD AND CENTRAL ADAMS COUNTIES... AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF PROSPECT VALLEY...OR 31 MILES SOUTHWEST OF FORT MORGAN...MOVING SOUTHEAST AT 30 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGGEN AND PROSPECT VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4023 10415 3974 10414 3992 10462 4021 10437 TIME...MOT...LOC 2217Z 293DEG 27KT 4003 10430 $$
000 WWUS55 KBOU 042246 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 446 PM MDT SAT JUL 4 2009 COC001-123-042257- /O.EXP.KBOU.SV.W.0113.000000T0000Z-090704T2245Z/ ADAMS CO-WELD CO- 446 PM MDT SAT JUL 4 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD AND CENTRAL ADAMS COUNTIES HAS EXPIRED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4023 10415 3974 10414 3992 10462 4021 10437 TIME...MOT...LOC 2217Z 293DEG 27KT 4003 10430 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 PM MDT, 43 minutes earlier.
Area forecast discussion, Jul 4, 3:00 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT SAT JUL 4 2009 .SHORT TERM...SHORTWAVE NOTED ON SATELLITE ACROSS WESTERN COLORADO...WITH SCATTERED STORMS AHEAD OF WAVE ACROSS MOUNTAINS. AS FOR PLAINS...EARLIER FROPA HAD STABILIZED ATMOSPHERE ENOUGH TO DELAY STORMS. A FEW STORMS IN LARIMER COUNTY TRIED TO MOVE OFF FOOTHILLS ONTO PLAINS...BUT DIDNT LAST LONG. APPROACHING SHORTWAVE SHOULD HELP DESTABILIZE ATMOSPHERE ENOUGH TO HELP SUSTAIN SOME PLAINS STORMS. WITH PRECIPITABLE WATER VALUES AROUND AN INCH...HEAVY RAIN AND POSSIBLE FLOODING TO BE THE BIGGEST CONCERN...PARTICULARLY IN AREAS WITH RECENT RAINS. STORM MOTION OF 10-15 KTS SHOULD KEEP STORMS MOVING ALONG...SO LOW RISK OF SIGNIFICANT FLOODING. SOME SHEAR PRESENT IN ATMOSPHERE...BUT NOT IMPRESSIVE DUE TO WEAK LOW LEVEL WINDS. SEVERE POTENTIAL LOOKING LOW. STRONGER STORMS COULD PRODUCE HAIL UP TO AN INCH GUSTY DOWNBURST WIND. MAY NEED TO WATCH FOR ANY BOUNDARIES WHICH COULD INCREASE SEVERE THREAT. MODELS SHOW WAVE EXITING THE AREA AROUND MIDNIGHT WITH QG DESCENT OVER REGION OVERNIGHT. WOULD EXPECT STORMS TO BE OUT OF THE AREA BY MIDNIGHT... BUT KEPT THE LOW POPS FOR FAR NORTHEAST AREAS OVERNIGHT IN AREA OF WEAK ASCENT. ON SUNDAY...LITTLE CHANGE IN OVERALL PATTERN WITH MOIST NORTHWEST FLOW ALOFT. BOTH NAM AND GFS SHOW PRECIPITABLE WATER VALUES AROUND AN INCH. AIRMASS TO BECOME UNSTABLE BY AFTERNOON WITH ANOTHER ROUND OF STORMS EXPECTED. MODELS DO NOT SHOW MUCH IN WAY OF UPPER DYNAMICS...THOUGH QG VERTICAL VELOCITY PROGS INDICATE A BIT OF ASCENT IN THE 700-600 MB LAYER. CHANCE POPS STILL SEEM ON TRACK... MAINLY HIGHER TERRAIN. FORECAST SOUNDINGS INDICATE CAPE VALUES FROM 500-1000 J/KG...HIGHER VALUES NEAR FOOTHILLS. SHEAR NOT IMPRESSIVE WITH VERY WEAK LOW LEVEL WINDS. SO MAIN THREAT TO BE HEAVY RAIN. STORM MOTION OFF THE FORECAST SOUNDINGS SHOW 10-15 KTS...ENOUGH TO KEEP STORMS MOVING. TEMPERATURE AND THICKNESS PROGS AS WELL AS GUIDANCE SUGGEST HIGHS IN THE LOWER TO MID 80S ACROSS PLAINS...WITH 60S AND 70S MOUNTAINS. CURRENT TEMPERATURE GRIDS IN LINE WITH GUIDANCE...WILL CHANGE LITTLE. .LONG TERM...AN UPPER LEVEL RIDGE WILL START TO REBUILD OVER THE ROCKY MOUNTAIN REGION FOR SUNDAY NIGHT INTO MONDAY. THE TREND OF WARMING MID LEVEL TEMPERATURES AND LESS SFC MSTR STILL LOOKS ON TRACK AS DOES THE FCST OF DECREASING TSTM COVERAGE THROUGH THE UPCOMING WEEK. PW WATER VALUES CONTINUE AROUND ONE INCH SUNDAY NIGHT...SLIGHTLY LESS ON MONDAY...A EVEN DRIER ON TUESDAY. BUFKIT INTERACTIVE SOUNDINGS SHOW SUFFICIENT CAPE 800-1500 J/KG FOR MONDAY AFTN...ABOUT HALF THAT ON TUESDAY. BEST MSTR FOR THE REMAINDER THE WEEK IS PROGGED TO BE ALONG THE ERN BORDER FOR WEDNESDAY THROUGH SATURDAY AS THE BOUNDARY LYR THETA-E AXIS MOVES INTO KS. THE UPPER RIDGE WILL BE CENTERED OVER SRN CO/NRN NEW MX/NRN TX REGION WITH LITTLE IN THE WAY OF SUBTROPICAL MSTR PROGGED TO MOVE AROUND THE RIDGE. ALL THESE FACTORS SHUD AS UP TO A HOT AND DRY FCST WITH JUST ISOLD LATE AFTN AND EVENING TSTMS IN THE GRIDS. SHUD SEE HIGHS IN THE 90S THROUGH THE PD. ONLY MINOR ADJUSTMENTS IN THE GRIDS AT THIS TIME. && .AVIATION...STILL DEALING WITH MVFR CEILINGS ACROSS SOUTHERN DENVER AREA. VFR CONDITIONS ELSEWHERE...ALTHOUGH CEILINGS HOVERING AROUND 5000 FEET AFFECTING ILS APPROACHES. CHANCE OF THUNDERSTORMS THOUGH AROUND 03Z THIS EVENING...WITH OCCASIONAL MVFR CEILINGS AND VISIBILITY POSSIBLE WITH THE PASSING SHOWERS. GUSTY WINDS TO 35 KTS POSSIBLE IN VICINITY OF THE STORMS. AFTER 03Z...VFR CONDITIONS TO PREVAIL AS SURFACE WINDS SHIFT TO A DRAINAGE PATTERN. CHANCE OF STORMS AGAIN AFTER 18Z SUNDAY. MVFR CEILINGS AND VISIBILITY POSSIBLE WITH PASSING SHOWERS. GUSTY OUTFLOW WINDS FROM NEARBY STORMS COULD AFFECT AREA AIRPORTS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. D-L/COOPER
Hazardous weather outlook, Jul 4, 10:38 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT SAT JUL 04 2009 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT SAT JUL 04 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS...THEN SPREAD ACROSS THE ADJACENT PLAINS AND PALMER DIVIDE AFTER 1 PM. SOME OF THESE STORMS MAY BECOME SEVERE...WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH HEAVY RAIN AND DAMAGING WINDS. RAINFALL RATES WILL AGAIN APPROACH ONE INCH IN LESS THAN AN HOUR WITH THE STRONGER STORMS...RESULTING IN MINOR FLOODING OF STREETS AND LOW LYING AREAS. ACROSS THE FAR NORTHEAST PLAINS...THE STORMS ARE EXPECTED TO BE WEAKER AND LESS NUMEROUS DUE TO LIMITED INSTABILITY. THE STORMS WILL GRADUALLY DIMINISH THIS EVENING AS AN UPPER LEVEL DISTURBANCE PUSHES OUT OF COLORADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ON SUNDAY WILL GIVE WAY TO DRIER AND WARMER CONDITIONS AND FEWER STORMS NEXT WEEK WITH A STRONG HIGH PRESSURE RIDGE MOVING OVER THE AREA. A FEW LATE DAY STORMS ON THE PLAINS SUNDAY MAY PRODUCE HEAVY RAIN...HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM ACROSS THE URBAN CORRIDOR...PALMER DIVIDE AND ADJACENT AREAS. D-L/FMC
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:16 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 44 min |
| Jul 3, 7:08 PM MDT | Special Weather Statement | BOU | Lincoln | 52 min |
| Jul 3, 9:04 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 29 min |
| Jul 3, 9:45 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 45 min |
| Jul 3, 10:12 PM MDT | Flash Flood Warning | BOU | Morgan | 5 hr |
| Jul 3, 10:26 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 33 min |
| Jul 4, 5:11 PM MDT | Areal Flood Advisory | BOU | Douglas | 94 min |
| Jul 4, 5:24 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.